View Full Version : Suffering from Derealization/derealisation


Charmcityguy22
06-30-16, 06:19 PM
I'm going to explain this as best I can but basically for the last 5 weeks I've had feelings of Derealization/derealisation,in which everything around me is not there or is not real,feelings of being unsteady/dizzy happen as well,I do drink enough water during the day and I eat enough so I feel that's not the issue.im on 27 mgs of Concerta right now for my ADHD and that's been helping a bit but not fully,I've been on the 27 mgs of Concerta for a week and a half now.on Tuesday I went to my doctor to get blood work done as he did all of the tests and they came back normal

My PDoc wants to put me on an anti-phychotic to see if that helps as I've got horrible anxiety and said it should help with the Derealization/derealisation.
My question for everyone is,in your experances what was the best long term Anti anxiety medication and or anti phychotic you've been on or have taken,one with minimal side effects but if there are side effects one that are bearable,I don't want something has a side effect of weight gain.as well one that will not interact with my Concerta.has any tried any supplements from a health food store I could take with Concerta but would help with the Derealization/derealisation.

qanda
07-01-16, 12:19 AM
My daughter had derealization when she was going through a hugely difficult time with anxiety and panic attacks. She is on 150mg of Zoloft which has helped, along with therapy. I THINK antipsychotics are more serious drugs than most Depression/anxiety meds such as SSRI's so I would ask your doc why not try an SSRI first.

SSRI's take up to 2 months to fully kick in, so some take a short acting anxiety med (known as Benzo's) such as Klonopin until the SSRI starts to work. But Benzo's can be addicting so docs may only use that as a short term med.

Charmcityguy22
07-01-16, 04:17 PM
Thanks for the reply,when I go see my Pdoc in two weeks il'l mention the SSRI's to him,do you think a beta blocker might work?

Charmcityguy22
07-01-16, 04:19 PM
I'll look into SSRI'S,are there side effects with Zoloft,or I was meaning to say are the side effect manageable.as well is Lexa pro considered an SSRI?

Beta blocker

qanda
07-04-16, 04:32 AM
Yes, Lexapro is an SSRI. While Lexapro did not work as well for my daughter as Zoloft, many people experience the opposite so it's really trial and error. My daughter has not experienced any side effects, although some do. If I remember, side effects include dry mouth, sexual arousal problems. I am sure there is more but I don't recall.

My daughter was put on a beta blocker from my request, but again for her it only seemed to help a little, and her psychiatrist later realized it could have a really bad interaction with an asthma med she is on so she discontinued it. But again, some say the beta blocker helps keep their heart rate down and the helps with the physical symptoms of anxiety.

rodavon99
07-18-16, 12:04 PM
I've suffered from debilitating dissociative symptoms most of my life, and they've only recently been remitting. While I personally found the depersonalization/derealization to be the fastest to resolve, dissociative symptoms are probably the most stubborn, discouraging, and just plain difficult to treat out of all psychiatric disturbances (I would say I feel your pain, but "feel" and "pain" aren't exactly characteristic of dissociation. ;) )

qanda is right about antipsychotics being more serious than SSRIs, and lots of people with DP/DR have profound responses to drugs like Zoloft and Lexapro. I personally found Seroquel to be miraculously effective against the DP/DR, but it also led to some behavioral problems for me, and some dissociative symptoms more serious than DP/DR (the connection is somewhat tenuous, though). Risperdal is probably the closest to being "indicated" for DP/DR, but it comes with the usual risk profile, from tremors and agitation to partial paralysis.

Your best bet is probably to experiment until you find something YOU can tolerate, because you can't look at statistics to know which side effects you'll personally get. Viibryd is frequently described as "nightmarish," but I haven't gotten any side effects from it. Seroquel is a powerful sedative, but it gave me hypertension. 10mg of Adderall is a child's dose, but I've been taking it for years and still get the jitters sometimes. The only general guidelines I can give are to research every drug you're put on, and to look at the half life for the more dependency-causing drugs. Particularly benzodiazepines, as half life significantly affects the withdrawal should you end up dependent.

If your doctor prescribes an antipsychotic, MAKE SURE the dose is reasonable. My doctor raised my Invega to 9mg the first week just to help me sleep, and I could barely walk or move my face for the following week. Doctors get pill-happy with the non-addictive drugs sometimes.

Probably the worst part is the lack of an "approved" medication for dissociation, which makes it difficult for doctors to target the dissociation directly. Also, you'll likely be surprised by the medication (or other thing) that finally works, because it could easily end up being the least intuitive. For me, years on a low dose of Adderall and Prozac, while resolving the deeper issues that led to my symptoms, finally got me up to a baseline of functionality. I would definitely say your mileage may vary. With dissociation, it almost definitely WILL vary.

Charmcityguy22
08-17-16, 08:19 PM
Thank you for the lovely replys,I have not started the Lexapro as of yet as I'm scared of the side effects,im starting 27 mgs of Concerta tomorrow,as I've been taking 18mgs and need to move up in dosage.